MAUDE Adverse Event Report: STERIS CANADA ULC RELIANCE VISION SINGLE CHAMBER WASHER/DISINFECTOR

STERIS CANADA ULC RELIANCE VISION SINGLE CHAMBER WASHER/DISINFECTOR
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 12/02/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A steris service technician arrived onsite to inspect the unit and found it to be operating properly; no repairs were required and the unit was returned to service.Through follow-up discussion with user facility personnel, the technician learned that at the time of the event a rack had been improperly loaded resulting in an obstruction in the washer door.The employee was attempting to manually remove the rack when the injury occurred.Based on the technician's inspection and discussion with facility personnel, it is likely that the employee did not follow proper operating procedures for clearing an obstruction as stated in the operator manual resulting in the reported event.The reliance vision single-chamber washer/disinfector operator manual states (1), "warning personal injury and/or equipment damage hazard if an obstruction is present in the chamber door, obstruction sensor will detect obstruction and door will not close.Warning burn hazard if an obstruction is present in chamber door, do not attempt to remove the object.Door automatically raises and remains open." the operator manual further states (65), "if operator is unable to remove obstruction from chamber door, call a qualified service technician." a steris account manager will perform in-service training on the proper use and operation of the reliance vision-single chamber washer/disinfector, specifically on safe operating protocols.
 
Event or Problem Description
The user facility reported that an employee obtained a cut and broken bone on their hand while operating the reliance vision single chamber washer/disinfector.Medical treatment sought and administered.
 
Additional Manufacturer Narrative
A steris account manager offered in-service training on the proper use and operation of the reliance vision-single chamber washer/disinfector, specifically on safe operating protocols; however, the user facility declined.No additional issues have been reported.

Brand Name
RELIANCE VISION SINGLE CHAMBER WASHER/DISINFECTOR
Common Device Name
WASHER/DISINFECTOR
Manufacturer (Section D)
STERIS CANADA ULC
490 boulevard armand-paris
quebec, G1C 8 A3
CA  G1C 8A3
Manufacturer (Section G)
STERIS CANADA ULC
490 boulevard armand-paris
quebec, G1C 8 A3
CA   G1C 8A3
Manufacturer Contact
daniel davy
5960 heisley rd
mentor, OH 44060
4403927453
MDR Report Key18437100
Report Number9680353-2024-00002
Device Sequence Number20741329
Product Code MEC
UDI-Device Identifier00724995192686
UDI-Public00724995192686
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/04/2023
Supplement Date Received by Manufacturer12/04/2023
Initial Report FDA Received Date01/03/2024
Supplement Report FDA Received Date01/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown